MAUDE Adverse Event Report: CAREFUSION MAXGUARD MULTI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD MULTI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1224
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report of a faulty 3 way leaking was confirmed.Functional testing as received replicated a leak at the engagement between the 4-way connector and tubing.Visual inspection under magnification observed a sink condition in which there is a space/gap in between the tubing and the connector (corresponding to the engagement where the leak was observed), thus creating a fluid path and the observed leak.The tubing¿s outside diameter was measured and found to be within measurement specification.The root cause of the leak was a manufacturing issue of a sink condition in the connector.
 
Event or Problem Description
The customer provided a photo with note attached to a trifuse extension set that stated: "faulty 3 way leaking from under pink tape." an event date of (b)(6) and bed 1 was also documented on the note.Although requested the customer did not indicate any patient harm or medical interventions rendered.The event occurred in the icu.

Brand Name
MAXGUARD MULTI-FUSE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8595771
Report Number9616066-2019-01150
Device Sequence Number14039932
Product Code FPA
UDI-Device Identifier10885403236112
UDI-Public10885403236112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1224
Device Catalogue NumberME1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3)MZ1000-07, TD (B)(6) 2018